Alert archive / Minnesota / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 4, 2018, 8:11 PM CDT for Yellow Medicine County, Minnesota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2018, 8:11 PM CDT (01:11 UTC)
- Expired
- Jun 4, 2018, 9:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Twin Cities, MN
County Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2807 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
680
WWUS83 KMPX 050111
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
811 PM CDT MON JUN 4 2018
MNZ064-050215-
Yellow Medicine-
811 PM CDT MON JUN 4 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YELLOW MEDICINE
COUNTY UNTIL 9 PM CDT...
At 810 PM CDT, a strong thunderstorm was located near Spellman Lake,
or 14 miles north of Marshall, moving southeast at 15 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Wood Lake, Hanley Falls, Echo, Hazel Run and Spellman Lake.
This includes U.S. Highway 59 between mile markers 87 and 90.
LAT...LON 4476 9575 4469 9537 4455 9537 4454 9539
4454 9557 4455 9560 4462 9561 4463 9563
4463 9585
TIME...MOT...LOC 0110Z 297DEG 13KT 4465 9572
$$
LSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 4, 5:39 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 4, 5:39 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 539 PM CDT Mon Jun 4 2018 .UPDATE...For 00Z Aviation discussion below && .SHORT TERM...(This evening through Tuesday) Issued at 327 PM CDT Mon Jun 4 2018 A back-door cold front will continue progressing southward through MN and Western WI. Most hi-res models indicate convection initiation after 23Z along and south of the I -94 corridor. While there is good mixing in the boundary layer up to near 700 mb, midlevel lapse rates are meager near 6 degrees C/km. So, thunderstorm activity will likely be pulse-like but a few strong gusts maybe possible with the collapse of the storms. Storm chances decrease after sunset with decreasing instability. The near 20 kts wind gusts have been occurring will also diminish around sunset. Behind the front, there will be a wind shift to the north as well as lower dewpoints and slightly cooler conditions. The front is expected to remain from West Central MN to Southeastern MN tonight. So, there will be a large difference in low temperatures with the warmest being in the Western portion of the CWA. With the front gradually moving south on Tuesday, high temperatures on Tuesday will range from low 90s in Southwestern MN to mid 70s in East Central MN and West Central WI. Upper-level ridging will be in place, so Tuesday is anticipated to be dry. .LONG TERM...(Tuesday night through Monday) Issued at 327 PM CDT Mon Jun 4 2018 The largest concern so far in the long-term is the thunderstorm potential Wednesday through the end of the week. A shortwave is expected to move along the upper ridge through ND late Tuesday as a surface cold front travels eastward. A strong low level jet in the warm sector will aid in convection initiation Tuesday night. Overall model trends indicate thunderstorm activity evolving into a MCS Tuesday night into early Wednesday in ND, weakening as it reaches MN near 9Z Wednesday. After that, models still differ on the propagation direction and speed of remnant MCS and surface boundary. The NAM keeps the most easterly track which would bring the decaying MCS into Northwestern WI. This would limit the amount of cloud cover over MN, and allow for easier destabilization on Wednesday in far Southern MN. The GFS and ECMWF both have southeasterly tracks with the ECMWF being slower and drier across Central MN. This would allow for convection initiation across southern MN Wednesday afternoon with 1000 to 1500 J/kg SBCAPE and near 30 kts bulk shear. The GFS has the greatest amount of instability in Southwestern MN on Wednesday with near 3000 J/kg of MUCAPE, but has modest bulk shear of only 25-30 kts. As seen, there is much uncertainty but overall, Southern MN has a good chance at seeing thunderstorm activity on Wednesday. Overall, the remainder of the week is expected to remain warm with upper-ridging in place. Scattered chances for showers and thunderstorms will continue with the surface boundary remaining in the region and weak impulses along the ridge. The best chance for a dry day will be Sunday with surface high pressure building-in and an amplified upper-level ridge before another trough approaches from the west on Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 540 PM CDT Mon Jun 4 2018 Main concern this TAF period is the potential for widely scattered storm development this evening associated with a weak front. Hi- res models have slowed down the timing of the development of this activity, and the main window now looks to be in the 02Z-06Z time frame. Also, the probability at sites looks too low to warrant a TEMPO mention (with the exception of KEAU), so have included VCTS mentions at KRWF/KMSP/KMKT/KRNH. Development is expected to occur just south of KAXN/KSTC. After 06Z skies look to clear out, with sunny skies for Tuesday. Winds are tricky this evening with the front in the area, but should settle to a east/southeast directional component. Speeds generally AOB 10 knots, with the exception of KAXN where some gusts to 20 knots are possible Tuesday afternoon. KMSP... Delayed the TS potential by a couple hours to the 03-05Z time frame. Also, the probability of a storm at the site looks fairly low (20-25%), so have included a VCTS mention instead of a tempo. /OUTLOOK FOR KMSP/ Wed...VFR with -TSRA possible. Wind SE at 15 bcmg N at 15kt. Thu...VFR with MVFR possible. Wind SE at 10G15kt. Fri...VFR with -TSRA possible. Wind SE at 15 bcmg N at 10kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...AMK LONG TERM...AMK AVIATION...LS
Hazardous weather outlook, Jun 4, 11:44 AM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1144 AM CDT Mon Jun 4 2018 MNZ051>054-056>070-073>078-082>085-091>093-WIZ014>016-023>028- 051645- Sherburne-Isanti-Chisago-Lac Qui Parle-Chippewa-Kandiyohi-Meeker- Wright-Hennepin-Anoka-Ramsey-Washington-Yellow Medicine-Renville- McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur- Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1144 AM CDT Mon Jun 4 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight A few non-severe thunderstorms are possible during the late afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A decaying complex of thunderstorms will likely enter west central Minnesota late Tuesday night into Wednesday morning. There is a Marginal Risk for severe storms across western Minnesota Tuesday night. Damaging wind will be the main threat. Additional storms may develop Wednesday afternoon, primarily across southern Minnesota. There is a Slight Risk for severe thunderstorms Wednesday afternoon and evening south of a line from Madison, MN to the Twin Cities, and Red Wing, with a Marginal Risk elsewhere. There are chances for thunderstorms Thursday through Saturday. The strongest storms are likely to occur Friday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>045-047>050-055-051645- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Swift- 1144 AM CDT Mon Jun 4 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A decaying complex of thunderstorms will likely enter west central and central Minnesota late Tuesday night into Wednesday morning. There is a Marginal Risk for severe storms across western Minnesota Tuesday night. Damaging wind will be the main threat. Additional storms may develop Wednesday afternoon, primarily across southern Minnesota. There is a Slight Risk for severe thunderstorms Wednesday afternoon and evening south of a line from Madison, to the Twin Cities, and Red Wing, with a Marginal Risk elsewhere. There is another chance of thunderstorms Thursday through Saturday. The strongest storms are likely to occur Friday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. AMK
In the hours before
Special weather statement, Jun 4, 8:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
811 PM CDT MON JUN 4 2018
MNZ064-050215-
Yellow Medicine-
811 PM CDT MON JUN 4 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YELLOW MEDICINE
COUNTY UNTIL 9 PM CDT...
At 810 PM CDT, a strong thunderstorm was located near Spellman Lake,
or 14 miles north of Marshall, moving southeast at 15 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Wood Lake, Hanley Falls, Echo, Hazel Run and Spellman Lake.
This includes U.S. Highway 59 between mile markers 87 and 90.
LAT...LON 4476 9575 4469 9537 4455 9537 4454 9539
4454 9557 4455 9560 4462 9561 4463 9563
4463 9585
TIME...MOT...LOC 0110Z 297DEG 13KT 4465 9572
LSNearby
Special Weather Statements in Minnesota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.